Alert archive / Tennessee / Special Weather Statements in 2018
Special Weather Statement, NWS Morristown, TN
NWS Morristown, TN issued this special weather statement at Jun 1, 2018, 6:21 AM EDT for Campbell County, Claiborne County, Tennessee. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 1, 2018, 6:21 AM EDT (10:21 UTC)
- Expired
- Jun 1, 2018, 7:15 AM EDT
- In force
- 54 min
- Issued by
- NWS Morristown, TN
Counties Campbell County, TN, Claiborne County, TN
The radar
The Knoxville radar (KMRX), 54 km from the middle of the area, began a volume at 10:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 10.4 hours before the alert went out and 247 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2231 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 1014 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 74 m²/s²
- 0-3 km storm-relative helicity
- 119 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
776
WWUS84 KMRX 011021
SPSMRX
Special Weather Statement
National Weather Service Morristown TN
621 AM EDT FRI JUN 1 2018
TNZ013-014-011115-
Claiborne TN-Campbell TN-
621 AM EDT FRI JUN 1 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CLAIBORNE AND
NORTHEASTERN CAMPBELL COUNTIES UNTIL 715 AM EDT...
At 620 AM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Red Ash to near La Follette to Jacksboro.
Movement was northeast at 35 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
La Follette, Jacksboro, Harrogate, Jellico, Caryville, Cumberland
Gap, Arthur, Indian Mountain State Park, Clairfield, Fincastle and
White Oak.
LAT...LON 3660 8360 3647 8365 3642 8384 3643 8386
3642 8389 3643 8389 3640 8391 3639 8394
3640 8395 3639 8396 3632 8423 3642 8419
3659 8417 3658 8369 3660 8367
TIME...MOT...LOC 1020Z 236DEG 29KT 3654 8417 3645 8414 3634 8419
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this special weather statement went out at Jun 1, 3:11 AM EDT, 3 hours 10 minutes earlier.
Area forecast discussion, Jun 1, 3:11 AM EDT, 3 hours 10 minutes before
Area Forecast Discussion National Weather Service Morristown TN 311 AM EDT Fri Jun 1 2018 .SHORT TERM...(Today and Tonight)...Atmosphere continues to be quite moist for the short term, and a mid/upper level short wave will move across the area today. Model soundings show significant convective energy, so expect good coverage of showers and thunderstorms. Convection over western TN is forecast by short term models to weaken as it moves into less favorable environment, but may not weaken as much as models suggest. Will carry significant morning PoPs for this possibility but will still keep highest PoPs during the afternoon hours. Cannot rule out some strong to isolated severe storms especially south, and will mention this in HWO as well as localized flooding threat given wet ground. Convection should diminish this evening, but will keep PoPs in the chance category all night. .LONG TERM...(Saturday through Thursday)...A eastern U.S. positively tilted trough extending from Virginia into the Carolinas to Georgia will bring northwest winds and a chance of showers and thunderstorms for Saturday. The moist atmosphere will be slow to dry however less rain chances expected Saturday night as a shortwave ridge builds into the forecast area. However, by Sunday another shortwave is progged to race across the upper MS River Valley driving a weak frontal boundary into the region. Dare I say, higher chances of showers and thunderstorms come with this system?! The good news is that there will be drying trend and cooler temperatures starting Sunday night into at least the middle of next week. Increasing rain chances come in late Thursday as the forecast area becomes situated along the eastern fringe of the high over the Southern Plains where steering flow might bring in some remnant storms that form over the Ohio Valley. && .PRELIMINARY POINT TEMPS/POPS... Chattanooga Airport, TN 86 69 87 71 / 70 50 30 30 Knoxville McGhee Tyson Airport, TN 85 68 84 69 / 70 40 50 20 Oak Ridge, TN 83 68 86 69 / 70 40 40 20 Tri Cities Airport, TN 82 65 80 63 / 70 50 60 20 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...None. TN...None. VA...None. &&
Hazardous weather outlook, Jun 1, 3:13 AM EDT, 3 hours 8 minutes before
Hazardous Weather Outlook National Weather Service Morristown TN 313 AM EDT Fri Jun 1 2018 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-020715- Cherokee-Clay-Scott TN-Campbell-Claiborne-Hancock-Hawkins- Sullivan-Johnson-Morgan-Anderson-Union-Grainger-Hamblen- Northwest Cocke-Cocke Smoky Mountains-Northwest Greene- Southeast Greene-Washington TN-Unicoi-Northwest Carter- Southeast Carter-Roane-Loudon-Knox-Jefferson-NW Blount- Blount Smoky Mountains-North Sevier-Sevier Smoky Mountains- Sequatchie-Bledsoe-Rhea-Meigs-McMinn-Northwest Monroe- Southeast Monroe-Marion-Hamilton-Bradley-West Polk-East Polk-Lee- Wise-Scott-Russell-Washington- 313 AM EDT Fri Jun 1 2018 /213 AM CDT Fri Jun 1 2018/ This Hazardous Weather Outlook is for portions of Southwest North Carolina...East Tennessee and Southwest Virginia. .DAY ONE...Today and Tonight Additional showers and thunderstorms can be expected today into tonight. Some of these storms may be strong to marginally severe with damaging winds the primary threat, especially across southeast Tennessee and extreme southwest North Carolina. In addition, torrential rainfall will be possible which may lead to localized flooding. .DAYS TWO THROUGH SEVEN...Saturday through Thursday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation maybe needed today into this evening.
In the hours before
Special weather statement, Jun 1, 6:05 AM EDT, 16 minutes before
Special Weather Statement
National Weather Service Morristown TN
605 AM EDT FRI JUN 1 2018
TNZ012-013-035-011100-
Scott TN-Campbell TN-Morgan TN-
605 AM EDT FRI JUN 1 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MORGAN...
NORTHWESTERN CAMPBELL AND CENTRAL SCOTT COUNTIES UNTIL 700 AM EDT...
At 604 AM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 9 miles southeast of Jamestown to 12 miles
northwest of Fairfield Glade. Movement was northeast at 45 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Oneida, Huntsville, Helenwood, Winfield, Sunbright, Rugby, Rugby
State Park, Ketchen, Honey Creek State Park, Elgin and Robbins.
LAT...LON 3659 8416 3634 8442 3619 8485 3619 8491
3621 8491 3629 8485 3630 8480 3633 8477
3633 8476 3634 8474 3635 8474 3635 8473
3637 8472 3637 8470 3640 8466 3643 8469
3660 8433
TIME...MOT...LOC 1004Z 241DEG 38KT 3636 8478 3615 8502Special weather statement, Jun 1, 6:21 AM EDT, 0 minutes before
Special Weather Statement
National Weather Service Morristown TN
621 AM EDT FRI JUN 1 2018
TNZ013-014-011115-
Claiborne TN-Campbell TN-
621 AM EDT FRI JUN 1 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CLAIBORNE AND
NORTHEASTERN CAMPBELL COUNTIES UNTIL 715 AM EDT...
At 620 AM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Red Ash to near La Follette to Jacksboro.
Movement was northeast at 35 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
La Follette, Jacksboro, Harrogate, Jellico, Caryville, Cumberland
Gap, Arthur, Indian Mountain State Park, Clairfield, Fincastle and
White Oak.
LAT...LON 3660 8360 3647 8365 3642 8384 3643 8386
3642 8389 3643 8389 3640 8391 3639 8394
3640 8395 3639 8396 3632 8423 3642 8419
3659 8417 3658 8369 3660 8367
TIME...MOT...LOC 1020Z 236DEG 29KT 3654 8417 3645 8414 3634 8419The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 31, 8:47 PM EDT | Severe Thunderstorm Warning | MRX | Bledsoe, Rhea | 25 min |
| May 31, 9:16 PM EDT | Special Weather Statement | MRX | Bledsoe, Sequatchie | 44 min |
| May 31, 9:37 PM EDT | Flash Flood Warning | MRX | McMinn, Monroe | 3 hr |
| May 31, 9:53 PM EDT | Flash Flood Warning | MRX | Bledsoe, McMinn, Meigs, Rhea | 3 hr |
| May 31, 10:25 PM EDT | Severe Thunderstorm Warning | MRX | Marion, Sequatchie | 29 min |
| May 31, 10:29 PM EDT | Special Weather Statement | MRX | Polk | 61 min |
| May 31, 10:46 PM EDT | Areal Flood Advisory | MRX | Bradley, McMinn, Polk | 3 hr |
| Jun 1, 6:05 AM EDT | Special Weather Statement | MRX | Scott | 55 min |
| Jun 1, 6:54 AM EDT | Special Weather Statement | MRX | Bledsoe, Rhea, Sequatchie | 66 min |
| Jun 1, 7:53 AM EDT | Special Weather Statement | MRX | Loudon, Rhea, Roane | 52 min |
Nearby
Special Weather Statements in Tennessee, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.